1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

The Daily Dose

Get the last 24hrs of new topics delivered to your inbox.

Click Here to Subscribe

What Are The Withdrawals Of Coming Off Paxil?

Discussion in 'Medications & Substances' started by dshanks, Nov 25, 2007.

Thread Status:
Not open for further replies.
  1. dshanks

    dshanks Active Member

    56
    0
    0
    What are the side effects when getting off of paxil because I am on 20 mg daily along with other meds and I am wondering because I hope to one day be off meds. Right now they really help and when I miss a dose I have an attack of rage, depression and irritability.
     
  2. Register to participate in live chat, PTSD discussion and more.
  3. Anna5

    Anna5 Active Member

    57
    4
    1,278
    I was on Paxil from Jan. 1997-August 2000. I tapered the medication down very slowly, then when I finally was off of it I experienced sensitivity to light and sound. I had to keep my head under the blanket for a week. I even had static in my ears. Was very irratated. This lasted for a week and a half. Even though it was bad, I am relieved to be off the medication. Doctors never tell you when they perscribe the medication about the withdrawal symptoms. (I am finally off all my medications, but Paxil for me was the worst one to get off of.) Sometimes the symptoms came be so bad that people end up just staying on the medication. After I got over the worse of it I watched an episode on 20/20 about Paxil withdrawal. That is when I finally connected the way I felt as a Paxil withdrawal.

    antidepressantsfacts.com/withdrawal-side-effects-SSRIs-emerging.htm

    Everyone varies on how the withdrawal effects them. Never drop the medication abruptly than the withdrawal symptoms are even worse.
     
  4. Nadege

    Nadege Active Member

    100
    264
    0
    I'm reviving this thread because I'm also trying to taper off Paxil. I have been on for almost two years now, the dose has been constant at 10mg. The pharmacist recommended cutting the pill in half and alternating a whole pill and half a pill. Starting that today - wish me luck!
     
    Rain likes this.
  5. Nadege

    Nadege Active Member

    100
    264
    0
    Update:
    it's my sixth day on 5mg instead of 10mg. So far it's okay. There is some face and eye twitching, but quite tolerable. I have had mild headaches and a feeling of being weak and a feeling of being a little sick. It's okay though, no biggie. The sooner I'll get through this, the sooner I'll be off.
     
    Rain and Chincho like this.
  6. Nadege

    Nadege Active Member

    100
    264
    0
    Been off Paxil completely for about three days now. Still feel lightheaded and experience facial muscle twitching. Now my left eyelid twitches all the time. My response? Threw the four remaining pills in the trash.

    My P prescribed me Xanax .25 mg just in the case things get difficult, well I took one pill last week on a day off when I was kind of upset. The result: I did not see any change in how I felt other than that it made me drowsy and I got under my blanket in the middle of the day. I don't think I'll be taking it.
     
    Srain and Rain like this.
  7. Nadege

    Nadege Active Member

    100
    264
    0
    How come I'm getting no support here, MATES? Someone congratulate me already!
     
    Loloma, Srain and Rain like this.
  8. toukon

    toukon New Member

    17
    29
    0
    I will definitely offer kudos for making these changes. I am still on meds and don't see an end in my near future. Glad it is working out for you!
     
    Srain and Rain like this.
  9. Rain

    Rain Believe the children Premium Member

    34,716
    116,416
    56,143
    Congratulations for getting off the paxil. I quit cold turkey and had no side effects. congratulations in fireworks.PNG
     
    Srain, Nadege and toukon like this.
  10. Nadege

    Nadege Active Member

    100
    264
    0
    Not so fast. My symptoms are right back to intolerable, and I'm missing work. Going back on 10mg.
     
    Loloma likes this.
  11. Srain

    Srain "Please don't tell me not to cry." Premium Member

    5,559
    16,465
    0
    Hi Nadege,

    I sympathize with your battle with anxiety because at this point (if you have been med-free for a couple of weeks) it was no longer the side effects of the paxil, is my guess. Are you working with a therapist on other ways to help manage your symptoms?

    At the same time, when I was coming off paxil after being on it only after a short period of time, I experienced increased anxiety for a time before being able to settle down with an alternative. It was horribly unpleasant.

    Take good care,
    Rain
     
    Rain likes this.
  12. Rain

    Rain Believe the children Premium Member

    34,716
    116,416
    56,143
    I got off paxil cold turkey and had not bad side effects. I am lucky. I have gotten off alot of medications with no problems. I have gotten on meds with no side effects. I know this is rare. I wish you the best in going through withdrawel.
     
  13. Nadege

    Nadege Active Member

    100
    264
    0
    Not so fast again! I am still off paxil, thought of going back BUT had a change of heart. I want to try something homeopathic, like Kava Kava drops.
     
    Rain likes this.
Loading...
Similar Threads -
Thread Status:
Not open for further replies.

User search cloud:

  1. side effects of getting off of paxil

    ,
  2. what side effect you have when getting off paroxetine

    ,
  3. paroxetine withdrawal

    ,
  4. paxil withdrawal symptoms when tapering,
  5. aropax withdrawal symptoms,
  6. side effects of stopping paxil cold turkey,
  7. ptsd after seroxat withdrawal,
  8. getting off paxil with xanax,
  9. side effects getting off of paxcil,
  10. withdrawal symptoms from paroxetine,
  11. withdrawal myptsd,
  12. side effects from paxil while coming off,
  13. paxil withdrawal ear ringing
Show Sidebar